MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PROLENE SUTURE 18"(45CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 8701H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record review was performed for the finished device batch mkh106, 8701w and no non-conformances were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on (b)(6) 2019 and suture was used.During the procedure, the needle detached from the suture.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary
=
> it was reported that the device had performance pull off suture needle.It was received for analysis two empty opened overwrap of product code 8701, lot mkh106.No needle or suture was returned for evaluation to determine the assignable cause of the performance breakage suture; therefore, the reported failure could not be evaluated.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.It could not be determined what may have caused the reported incident of: ¿during an unknown procedure the needle detached from the suture¿.

Brand Name
PROLENE SUTURE 18"(45CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8575591
Report Number2210968-2019-80974
Device Sequence Number284880
Product Code GAW
UDI-Device Identifier10705031019294
UDI-Public10705031019294
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number8701H
Device Lot NumberMKH106
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date06/26/2019
Patient Sequence Number1